Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pain in the back and legs, fatigue, difficulty in focusing the eyes. X-ray normal. Due to low potassium levels

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
For the last four days I have been experiencing severe body aches, starting with back pain where my right kidney is. It has "spread" to my entire body with the pain being the worst in my legs. I went to an urgent care center where they did xrays, blood work and a urine test and all were negative. The next day the center called to tell me that my potassium was a little low. My other symptoms include extreme fatigue, a "floaty" feeling , trouble focusing my eyes and at times I feel as though I am going to vomit. I do not have a fever.I can not get in to see my PC until Friday and even though my potassium is 3.3 I wonder if that is causing my problems? I am quite sick and worry that maybe I shouldn't wait four more days to see a doctor
Posted Mon, 21 May 2012 in General Health
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

The symptoms you have are typical to states of low potassium .Though the potassium level you mentioned is not too low to be life threatening, I would recommend you to visit a XXXXXXX medicine specialist soon.

There are remedies to replace the potassium into the body orally or via injections but the site of loss and underlying cause for its low levels has to be made out to prevent further progression of the condition, for that you may have to visit the specialist.

A viral infection can also produce similar symptoms , hence a detailed examination by a internist will help to arrive at a specific cause and treat accordingly.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor